MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-42
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's left shoulder was revised approximately 5 years post initial operation.This was a revision of humeral components.Surgeon believes poly dissociated, patient unsure how incident occurred.When devices were received, there was a visibly damaged glenosphere.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Concomitants: (b)(6) - 300-01-13 - equinoxe, humeral stem primary, press fit 13mm.(b)(6) - 320-01-42 - equinoxe reverse 42mm glenosphere.(b)(6) - 320-10-00 - equinoxe reverse tray adapter plate tray +0.(b)(6) - 320-15-01 - eq rev glenoid plate.(b)(6) - 320-15-05 - eq rev locking screw.(b)(6) - 20-20-00 - eq reverse torque defining screw kit.(b)(6) - 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6) - 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.(b)(6) - 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.V - 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) - 320-42-00 - equinoxe reverse 42mm humeral liner +0.(b)(6) - 321-20-00 - equinoxe reverse shoulder drill kit.Product has been received by exactech and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d4, h6.Mdr section codes updated/corrected: b, c, d.The revision reported was likely the result of disassembly between the humeral liner and humeral tray leading to subsequent metal-on-metal articulation between unintended components.This disassembly likely also led to backside wear of the humeral liner.Potential contributions from patient conditions, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed from the reported information.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE REVERSE 42MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key22904912
Report Number1038671-2025-02850
Device Sequence Number18414380
Product Code KWT
UDI-Device Identifier10885862086396
UDI-Public10885862086396
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-01-42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale